MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036181450
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, when the coil (subject device) was retrieved from the patient it detached prematurely.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned and the lot number was confirmed with the packaging returned with the device.During visual inspection, the subject coil was seen to be detached from the delivery wire and there was blood seen within the introducer sheath.The coil delivery wire was seen to be kinked at the proximal contact junction.Functional testing was not performed.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared as per the dfu.Also, additional information indicated that continuous flush was not set up and maintained throughout the clinical procedure, as per the dfu continuous flush is required when delivering the main coil.The returned main coil was found to be detached, therefore the reported event of the main coil prematurely detached/separated during use can be confirmed and will be assigned user error as the investigation confirms that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.The analyzed event of the coil delivery wire kinked bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
TARGET XXL 360 14MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13151139
Report Number3008881809-2022-00001
Device Sequence Number5411650
Product Code HCG
UDI-Device Identifier07613327128383
UDI-Public07613327128383
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2023
Device Model NumberM0036181450
Device Catalogue NumberM0036181450
Device Lot Number22432065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown